Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 15, NWS Nashville, TN

April 3, 2015Davidson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2015, 5:02 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 43 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 5:02 PM CDT (22:02 UTC)
Expired
Apr 3, 2015, 5:45 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Davidson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:02 PM CDTTSTM WND DMG2 Wsw Green Hill, TNPOWER LINE ACROSS ROADWAY IN 4000 BLOCK OF SAUNDERSVILLE ROAD
Apr 3, 5:03 PM CDTTSTM WND GST 685 Ne Hermitage, TN68 MPH WIND GUST REPORTED 5 MILES NORTHEAST OF NWS OFFICE NASHVILLE OHX ON OLD HICKORY LAKE AT THE END OF SAUNDERSVILLE FERRY ROAD.
Apr 3, 5:04 PM CDTTSTM WND DMG1 E Hermitage, TNTREES AND SIGN DAMAGE AT THE TERRY LANE AND HARTWELL DRIVE.
Apr 3, 5:04 PM CDTTSTM WND DMG3 S John C. Tune Airpor, TNROOF PARTIALLY BLOWN OFF APARTMENT BUILDING AT PREMIER WEST APTS
Apr 3, 5:04 PM CDTTSTM WND DMG4 Nne Bellevue, TNTREES DOWN ON RIVER ROAD
Apr 3, 5:04 PM CDTTSTM WND DMGE Hendersonville, TNRAILROAD CROSSING ARM BROKEN
Apr 3, 5:08 PM CDTTSTM WND DMGBelle Meade, TNLARGE TREE DOWN BLOCKING INTERSECTION OF HICKORY VALLEY ROAD AT SUMMERLY DRIVE
Apr 3, 5:09 PM CDTHAIL 0.75 Sw Nashville, TNDIME SIZE HAIL AT THE CORNER OF BROOK HOLLOW AND DAVIDSON NI WEST MEADE.
Apr 3, 5:10 PM CDTTSTM WND DMG2 Nne Green Hill, TNTREE DOWN BLOCKING SAUNDERSVILLE FERRY ROAD JUST NORTH OF SAUNDERSVILLE ROAD
Apr 3, 5:10 PM CDTTSTM WND DMG2 Nw Oak Hill, TNTREE FELL ONTO AND CRUSHED PART OF HOUSE IN GREEN HILLS
Apr 3, 5:10 PM CDTTSTM WND DMG3 Ene Hermitage, TNMULTIPLE TREES AND A POWER LINE DOWN IN VILLAGES OF LARCHWOOD SUBDIVISION
Apr 3, 5:10 PM CDTTSTM WND DMG4 Ne Green Hill, TNDOCK FLIPPED OVER AT CEDAR CREEK MARINA ON OLD HICKORY LAKE
Apr 3, 5:12 PM CDTTSTM WND DMG2 Nnw Oak Hill, TNTREE ACROSS GRANNY WHITE PIKE AT SHACKLEFORD ROAD
Apr 3, 5:12 PM CDTTSTM WND DMG2 Wsw Berry Hill, TNTREES AND POWER POLES SNAPPED ON GRANNY WHITE PIKE NEAR LIPSCOMB UNIVERSITY
Apr 3, 5:13 PM CDTTSTM WND DMG2 Se Hendersonville, TNTREES DOWN 2 SOUTHEAST OF HENDERSONVILLE.
Apr 3, 5:19 PM CDTHAIL 0.883 Sw Nashville, TNNICKEL SIZED HAIL IN CENTENNIAL PARK
Apr 3, 5:19 PM CDTHAIL 1Nashville, TNI-24 AT BRILEY PKWY
Apr 3, 5:20 PM CDTTSTM WND DMGN Belle Meade, TNWIND DAMAGE TO TREES IN BELLE MEADE
Apr 3, 5:20 PM CDTHAIL 0.74 Se Nashville, TNDIME SIZE ELLINGTON PARKWAY AT TRINITY AND AT NASHVILLE ZOO
Apr 3, 5:26 PM CDTTSTM WND DMG5 W Nashville, TNTHUNDERSTORM WIND DAMAGE ON HILLWOOD IN WEST NASHVILLE
Apr 3, 5:29 PM CDTTSTM WND DMGS Belle Meade, TNTREE ON HOUSE IN THE HILLWOOD BLVD AREA WITH NO INJURIES.
Apr 3, 5:31 PM CDTTSTM WND DMGN Belle Meade, TNPOWERLINES DOWN ACROSS ROAD 108 BELLE MEADE BLVD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 12:14 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WUUS54 KOHX 032202
SVROHX
TNC037-165-189-032245-
/O.NEW.KOHX.SV.W.0015.150403T2202Z-150403T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  SOUTH CENTRAL SUMNER COUNTY IN MIDDLE TENNESSEE...
  WESTERN WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
  OF BELLEVUE...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NASHVILLE AND OAK HILL AROUND 510 PM CDT.
  OLD HICKORY AND MADISON AROUND 520 PM CDT.
  HERMITAGE AROUND 525 PM CDT.
  MOUNT JULIET AND RURAL HILL AROUND 530 PM CDT.
  BELINDA CITY AROUND 535 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BERRY HILL...PERCY PRIEST LAKE
AND GLADEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3609 8630 3604 8630 3605 8643 3610 8651
      3606 8652 3606 8653 3609 8655 3605 8657
      3606 8704 3610 8704 3613 8700 3624 8698
      3634 8635
TIME...MOT...LOC 2202Z 263DEG 42KT 3615 8693

HAIL...1.00IN
WIND...60MPH

$$

BARNWELL
3 follow-up statements
241 
WWUS54 KOHX 032218
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT FRI APR 3 2015

TNC037-165-189-032245-
/O.CON.KOHX.SV.W.0015.000000T0000Z-150403T2245Z/
SUMNER TN-WILSON TN-DAVIDSON TN-
518 PM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
DAVIDSON...WESTERN WILSON AND SOUTH CENTRAL SUMNER COUNTIES UNTIL 545
PM CDT...

AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NASHVILLE...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HERMITAGE AND OLD HICKORY AROUND 525 PM CDT.
  MOUNT JULIET AND RURAL HILL AROUND 530 PM CDT.
  BELINDA CITY AROUND 535 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PERCY PRIEST LAKE AND
GLADEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3609 8630 3604 8630 3605 8643 3610 8651
      3606 8653 3607 8653 3609 8655 3605 8657
      3605 8684 3626 8683 3634 8635
TIME...MOT...LOC 2218Z 263DEG 42KT 3617 8670

HAIL...1.00IN
WIND...60MPH

$$

11
666 
WWUS54 KOHX 032220
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI APR 3 2015

TNC037-165-189-032245-
/O.CON.KOHX.SV.W.0015.000000T0000Z-150403T2245Z/
SUMNER TN-WILSON TN-DAVIDSON TN-
520 PM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
DAVIDSON...WESTERN WILSON AND SOUTH CENTRAL SUMNER COUNTIES UNTIL 545
PM CDT...

AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NASHVILLE...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...PUBLIC.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HERMITAGE AND OLD HICKORY AROUND 525 PM CDT.
  MOUNT JULIET AND RURAL HILL AROUND 530 PM CDT.
  BELINDA CITY AROUND 535 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GLADEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3609 8630 3604 8630 3605 8643 3610 8651
      3607 8653 3609 8655 3605 8657 3605 8680
      3626 8680 3634 8635
TIME...MOT...LOC 2220Z 263DEG 42KT 3617 8667

HAIL...1.00IN
WIND...60MPH

$$

11
359 
WWUS54 KOHX 032235
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT FRI APR 3 2015

TNC037-165-032245-
/O.CAN.KOHX.SV.W.0015.000000T0000Z-150403T2245Z/
SUMNER TN-DAVIDSON TN-
535 PM CDT FRI APR 3 2015

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
DAVIDSON AND SOUTH CENTRAL SUMNER COUNTIES.

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIDSON AND SOUTH
CENTRAL SUMNER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3631 8636 3631 8634 3604 8630 3605 8643
      3611 8654 3614 8652 3614 8655 3618 8658
      3629 8654 3628 8652 3631 8651 3633 8642
      3631 8640 3633 8639 3634 8635
TIME...MOT...LOC 2235Z 275DEG 34KT 3613 8633

$$

TNC189-032245-
/O.CON.KOHX.SV.W.0015.000000T0000Z-150403T2245Z/
WILSON TN-
535 PM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WILSON
COUNTY UNTIL 545 PM CDT...

AT 532 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF LEBANON...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...PUBLIC.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
WILSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3631 8636 3631 8634 3604 8630 3605 8643
      3611 8654 3614 8652 3614 8655 3618 8658
      3629 8654 3628 8652 3631 8651 3633 8642
      3631 8640 3633 8639 3634 8635
TIME...MOT...LOC 2235Z 275DEG 34KT 3613 8633

HAIL...1.00IN
WIND...60MPH

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:34 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 3, 3:34 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT FRI APR 3 2015

.DISCUSSION...
COLD FRONT IS NOW JUST NORTHWEST OF THE CWA. DEVELOPING LINE OF
CONVECTION RESIDES JUST OUT AHEAD OF IT. HELICITY VALUES REMAIN
ELEVATED ALONG AND AHEAD OF THE BOUNDARY. LATEST SPC INPUT WILL
PLACE ANOTHER TOR WATCH SO AS TO EXTEND THE CURRENT ONE EASTWARD.
FOR THE MOST PART...STORMS TO OUR WEST AND NORTHWEST HAVE BEHAVED
AND HAVE REMAINED SUB SEVERE. BUT...WITH HEATING AND INSTABILITY
POSSIBLE...THE APPROACHING FRONT MAY BE GREETED WITH HIGHER SFC
CAPES. LCL'S ARE PLENTY LOW ENOUGH FOR TORNADIC DEVELOPMENT.
HOWEVER...BEST HELICITY VALUES APPEAR TO BE NORTH OF NASHVILLE.
THE CONVECTION WILL END ACROSS THE PLATEAU AREA BY 11 PM TONIGHT.

ANOTHER POTENTIAL IMPACT FOR THIS EVENING WILL BE THE ELEVATED WIND
SPEEDS. 925 MB WINDS STILL LOOK SUFFICIENT ENOUGH TO JUSTIFY THE
CONTINUATION OF ADVISORY LEVEL WIND SPEEDS. THOUGH THE PERIOD OF
ADVISORY REACHED CRITERIA MAY BE RATHER BRIEF THIS EVENING...WILL GO
AHEAD AND CONTINUE WITH THE CURRENT ADVISORY.

MOVING ON...THE DRIER AND COOLER AIR WILL MOVE IN. HIGHS...UNDER
PLENTIFUL SUNSHINE TOMORROW...WILL ONLY REACH THE MID 50S TO LOWER
60S.

TOMORROW NIGHT/EASTER SUNRISE...SFC HIGH WILL MOVE ACROSS THE AREA.
TEMPS WILL FALL INTO THE 30S FOR MOST OF THE AREA. SCATTERED FROST
AND NEAR FREEZING TEMPS WILL BE POSSIBLE...MAINLY ALONG THE PLATEAU
AND LOW LYING AREAS WEST OF THE PLATEAU. FOR THAT REASON...WILL
REISSUE THE SPS. WARMER AND MORE SEASONAL TEMPS TO RETURN FOR
SUNDAY.

IN THE EXTENDED FCST...THE SUBTROPICAL JET BECOMES MORE ACTIVE AND
THE PATTERN SETS UP WITH MIDDLE TN RESIDING IN THE WARM AND HUMID
SECTOR. THE FORCING DYNAMICS WILL BE WELL NORTH BUT WE WILL SEE A
SERIES OF IMPULSES WITHIN THE UPPER JET AND THAT WILL LEAD TO
UNSETTLED CONDITIONS THROUGH THE EXTENDED. TOWARD THE END OF THE
EXTENDED...WE WILL SEE A LARGE UPPER TROUGH DIG ACROSS THE WEST. AS
SOME DEGREE OF COOLING ALOFT TAKES PLACE...OUR SFC CAPES WILL BE ON
THE RISE. SO...STRONGER STORMS WILL BE POSSIBLE TOWARD THE END OF
THE EXTENDED. HOWEVER...FROPA ACTIVITY...WHICH IS THE USUAL CATALYST
FOR ORGANIZED SPRING SEVERE ACTIVITY...IS NOT INDICATED...AFTER
TONIGHT...FOR THE NEXT 7 DAYS. THOSE CAPES HOWEVER...BY THURSDAY AND
FRIDAY...DO GET STRONGER AS HIGH TEMPS APPROACH 80 DEGREES.

NOTE...I AM GOING TO GO AHEAD AND ISSUE THE ZONES RIGHT NOW AS THE
NEW WATCH HAS JUST BEEN UPDATED IN OUR GRAPHICS. THE NPW FOR THE
WIND ADVISORY IS GOING TO BE REISSUED AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      42  60  36  68 /  60   0   0  05
CLARKSVILLE    38  60  34  66 /  30   0   0  10
CROSSVILLE     40  55  32  63 /  80   0   0  05
COLUMBIA       43  62  36  67 /  60   0   0  10
LAWRENCEBURG   45  63  36  65 /  60   0   0  10
WAVERLY        38  61  35  66 /  30   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

21
Hazardous weather outlook, Apr 3, 5:07 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT FRI APR 3 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
507 AM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS
EVENING OVER ALL OF MIDDLE TENNESSEE...WITH THE GREATEST CHANCE
FOR SEVERE WEATHER EXPECTED TO BE FROM 1 PM CDT THIS AFTERNOON
UNTIL 10 PM CDT TONIGHT. THE MAIN CONCERN WILL BE DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...A FEW TORNADOES WILL
ALSO BE POSSIBLE...AS WELL AS BRIEF FLOODING DUE TO TORRENTIAL
DOWNPOURS.

SOUTHERLY WINDS WILL INCREASE TODAY...WITH FREQUENT GUSTS OVER
30 MPH. WIND GUSTS TO OVER 40 MPH ARE EXPECTED LATE THIS
AFTERNOON AND EVENING. WINDS OF THIS INTENSITY COULD BREAK TREE
LIMBS EVEN BEFORE THE THUNDERSTORMS ARRIVE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST AND FREEZING TEMPERATURES ARE POSSIBLE LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY ALONG THE CUMBERLAND
PLATEAU AND IN LOW LYING AREAS WEST OF THE PLATEAU. THOSE WITH
TENDER VEGETATION MAY WANT TO CONSIDER EITHER COVERING VULNERABLE
PLANTS OR BRINGING THEM INDOORS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TODAY AND
TONIGHT...AS THUNDERSTORMS MOVE THROUGH.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Special weather statement, Apr 3, 2:50 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT FRI APR 3 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-040900-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
250 PM CDT FRI APR 3 2015

......FROST AND FREEZING TEMPERATURES POSSIBLE SUNDAY MORNING...

A CHILLY AIR MASS WILL SETTLE ACROSS THE MID STATE SATURDAY NIGHT
AND EARLY SUNDAY MORNING. PATCHY FROST AND FREEZING TEMPERATURES ARE
POSSIBLE...WITH THE BEST CHANCE FOR FREEZING TEMPERATURES ALONG THE
CUMBERLAND PLATEAU AND IN LOW LYING AREAS WEST OF THE PLATEAU.
ALTHOUGH FREEZING TEMPERATURES ARE ONLY EXPECTED TO LAST AN HOUR OR
TWO...THE PATCHY FROST COULD LAST A BIT LONGER. THOSE WITH TENDER
VEGETATION MAY WANT TO CONSIDER TAKING PRECAUTIONS...AND EITHER
COVER PLANTS OR BRING THEM INDOORS.

21
Local storm report, Apr 3, 2:56 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             3 NW WHITE HOUSE        36.49N  86.70W
04/03/2015  E0.88 INCH       ROBERTSON          TN   TWITTER

&&

EVENT NUMBER OHX1500422

11
Special weather statement, Apr 3, 3:52 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT FRI APR 3 2015

TNZ005-006-023>026-032130-
CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
352 PM CDT FRI APR 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...

AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF TENNESSEE RIDGE...MOVING EAST
AT 50 MPH.

PEOPLE IN AND AROUND HOUSTON COUNTY AIRPORT...TENNESSEE RIDGE...
ERIN...CUMBERLAND CITY...SLAYDEN...VANLEER...CUNNINGHAM AND CHEATHAM
DAM SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3650 8713 3597 8720 3606 8798 3612 8793
      3617 8792 3619 8795 3622 8796 3631 8796
      3635 8798 3640 8803 3645 8805

07
Special weather statement, Apr 3, 4:12 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT FRI APR 3 2015

TNZ007-008-026-027-032145-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
412 PM CDT FRI APR 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON
AND SUMNER COUNTIES...

AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES NORTH OF ASHLAND CITY...MOVING EAST AT
65 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PLEASANT VIEW...CEDAR HILL...
SPRINGFIELD...GREENBRIER...RIDGETOP...MILLERSVILLE...WHITE HOUSE...
CROSS PLAINS AND PORTLAND.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3665 8647 3630 8662 3634 8728 3641 8721
      3642 8715 3644 8715 3646 8712 3655 8712
      3665 8702 3666 8659 3664 8655 3666 8652

11
Local storm report, Apr 3, 4:30 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             10 SW SPRINGFIELD       36.40N  87.01W
04/03/2015  E0.70 INCH       ROBERTSON          TN   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED ON I-24 BETWEEN MILE MARKERS
            22 AND 24.

&&

EVENT NUMBER OHX1500423

MDAVIS
Special weather statement, Apr 3, 4:52 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT FRI APR 3 2015

TNZ008-026>028-062-032215-
CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILSON-
452 PM CDT FRI APR 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...
RUTHERFORD...SUMNER AND WILSON COUNTIES...

AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLE MEADE...MOVING EAST AT 55 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BELLS BEND...BELLEVUE...BELLE
MEADE...FOREST HILLS...OAK HILL...NASHVILLE...BERRY HILL...ANTIOCH...
OLD HICKORY...HERMITAGE...PERCY PRIEST LAKE AND RURAL HILL.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3602 8638 3602 8676 3604 8680 3604 8688
      3605 8692 3603 8697 3603 8703 3621 8705
      3634 8642

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:47 AM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more18 hr
Apr 3, 1:56 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner34 min
Apr 3, 3:52 PM CDTSpecial Weather StatementOHXDickson, Houston, Humphreys, Stewart38 min
Apr 3, 4:12 PM CDTSpecial Weather StatementOHXRobertson33 min
Apr 3, 4:33 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson27 min
Apr 3, 4:52 PM CDTSpecial Weather StatementOHXDavidson23 min
Apr 3, 4:55 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry50 min
Apr 3, 4:56 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Trousdale, Wilson34 min
Apr 3, 5:00 PM CDTTornado WarningOHXDavidson, Sumner, Trousdale, Wilson30 min
Apr 3, 5:24 PM CDTSpecial Weather StatementOHXRutherford, Williamson51 min
Apr 3, 5:28 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson47 min
Apr 3, 5:29 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson31 min
Apr 3, 5:34 PM CDTSpecial Weather StatementOHXMaury41 min
Apr 3, 5:37 PM CDTSpecial Weather StatementOHXJackson, Overton, Smith38 min
Apr 3, 5:40 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson35 min
Apr 3, 5:58 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam, Smith, White47 min
Apr 3, 6:02 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Van Buren, Warren, White43 min
Apr 3, 6:04 PM CDTSevere Thunderstorm WarningOHXCumberland26 min
Apr 3, 6:14 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Warren46 min
Apr 3, 6:41 PM CDTSpecial Weather StatementOHXCumberland, Fentress, White49 min
Apr 3, 6:41 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren49 min
Apr 3, 6:47 PM CDTSpecial Weather StatementOHXBedford, Coffee, Giles, Grundy, Marshall43 min
Apr 3, 6:51 PM CDTSevere Thunderstorm WarningOHXCumberland, White39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.